MAUDE Adverse Event Report: STRYKER NEUROVASCULAR CORK TARGET XL 360 SOFT 6MM X 20CM; DEVICE, NEUROVASCULAR EMBOLIZATION

STRYKER NEUROVASCULAR CORK TARGET XL 360 SOFT 6MM X 20CM; DEVICE, NEUROVASCULAR EMBOLIZATION
Catalog Number M0036126200
Medical Device Problem Codes Fracture (1260); Premature Separation (4045)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 05/18/2024
Type of Reportable Event Malfunction
Event or Problem Description
The coil (subject device) was returned for analysis, and it was discovered that the coil (subject device) found to have prematurely detached or separated.A portion of the coil that was removed from the microcatheter was found to be fractured.The subject device was replaced, and the procedure was completed successfully.No clinical consequences were reported to the patient due to this event.
 
Additional Manufacturer Narrative
Due to the automated mes (manufacturing execution system) system there are controls in the manufacturing process to ensure the product met specifications upon release.During visual inspection, the main coil was noted to be stuck inside of the microcatheter.The coil delivery wire was noted to be kinked/bent.The main coil was noted to be detached/separated.The portion of the coil was removed from the microcatheter and noted to be stretched and broken/fractured.A functional inspection could not be carried out due to the damage noted.The reported event is covered in the device directions for use (dfu).As well, the risk of the reported event is documented in the risk documentation and there are current controls to mitigate the risk of the as reported event.The 'coil in catheter friction', 'main coil friction' and 'main coil difficulty inserting' could not be duplicated during device analysis; however, the analysis results are consistent with the reported event.It was reported that the physician tried inserting the subject coil, which also got stuck in the microcatheter and was unable to be retracted.Additional information provided by the customer indicated that device prepared as per the dfu and continuous flush was maintained for the duration of the procedure.The device was returned for analysis, and it was noted that the main coil was stuck inside the microcatheter.Additionally, the coil delivery wire was found to be kinked or bent.The main coil was also found to have prematurely detached or separated.Finally, a portion of the coil that was removed from the microcatheter was found to be stretched and fractured.Based on a review of all available information and the analysis of the returned device it is probable that procedural factors contributed to the as analyzed 'coil jammed', 'main coil stretched', 'main coil broken/fractured during use', 'main coil prematurely detached/separated during use', and 'coil delivery wire kinked/bent.' this complaint appears to be associated with a product that met stryker and design and manufacturing specifications and was used in accordance with the dfu, but performance was limited due to procedural and/or anatomical factors during use.Therefore, an assignable cause of procedural factors will be assigned to the reported complaint.

Brand Name
TARGET XL 360 SOFT 6MM X 20CM
Common Device Name
DEVICE, NEUROVASCULAR EMBOLIZATION
Manufacturer (Section D)
STRYKER NEUROVASCULAR CORK
ida industrial estate
model farm road
cork NA
EI  NA
Manufacturer (Section G)
STRYKER NEUROVASCULAR CORK
ida industrial estate
model farm road
cork NA
EI   NA
Manufacturer Contact
tara lopez
47900 bayside parkway
fremont, CA 94538
5104132500
MDR Report Key20251827
Report Number3008881809-2024-00429
Device Sequence Number8755122
Product Code HCG
UDI-Device Identifier07613327004625
UDI-Public07613327004625
Combination Product (Y/N)N
Initial Reporter StateTX
Initial Reporter CountryUS
PMA/510(K) Number
K153658
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 09/18/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date07/03/2026
Device Catalogue NumberM0036126200
Device Lot Number24408043
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer05/28/2024
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 08/29/2024
Initial Report FDA Received Date09/18/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured07/05/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
SL- 10 CATHETER (STRYKER)
Patient SexUnknown